Thunderstorm Wind, Santa Fe
- When
- June 2, 2:59 PM MST to 3:05 PM MST
- Where
- Santa Fe County, Stanley
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.150, -105.980
Spotter in Stanley reported a peak wind gust to 58mph.
Moisture increased from south to north through the day on June 2, 2013. With adequate instability in place showers and thunderstorms first began in western areas along the Continental Divide.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Moisture increased from south to north through the day on June 2, 2013. With adequate instability in place showers and thunderstorms first began in western areas along the Continental Divide. As the day progressed the storms increased in coverage and intensity while propagating eastward. The storms continued on an easterly track with some redevelopment in the west during the evening hours. This redevelopment also moved east throughout the evening. These storms produced mainly erratic strong wind gusts and an isolated hail report near Bingham.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 2:16 PM MST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT SUN JUN 2 2013 .DISCUSSION... CLUSTER OF CONVECTION WHICH DEVELOPED OVER THE WEST-CENTRAL MOUNTAINS AND WEST-CENTRAL HIGHLANDS PROPAGATING EWD TOWARD THE MIDDLE RIO GRANDE VALLEY. CUMULUS BUBBLING OVER THE MANZANOS LOOKS QUITE HEALTHY AND THINGS APPEAR ON TRACK FOR AN ACTIVE AFTERNOON AND EVENING. SURFACE MOISTURE SLOW TO INCREASE BUT MIDLAND TX SOUNDING AND MODELS ALL POINT TO A SIGNIFICANT PWAT/MOISTURE INCREASE JUST BELOW 700 MB. APPEARS THAT MODELS OVER THE PAST COUPLE OF DAYS WERE RIGHT ON TRACK WITH WHERE THE INITIAL AREA OF CONVECTION WOULD GET GOING. EXPECT THAT THE LINE THAT IS DEVELOPING NOW WILL CONTINUE TO PROPAGATE EWD...EXPANDING AS IT DOES SO. SHOULD GET AT LEAST ISOLATED HAILERS WITH FAVORABLE SHEAR PROFILE AND INCREASING MU CAPE VALUES FROM THE SOUTH CENTRAL HIGHLANDS EAST OUT ONTO THE EAST-CENTRAL AND SE PLAINS. 12Z AND 18Z NAM CONTINUE TO SHOW PLENTY OF CAPE FOR STORMS TO DIGEST OVERNIGHT OVER THE FAR EAST/SOUTHEAST PLAINS. SHOWERS AND STORMS SHOULD ALSO CONTINUE OVER THE SC MTNS COULD CONTINUE INTO THE LATE- NIGHT HOURS AS MOISTURE STREAMS IN FROM THE SOUTH THERE. ONE DAY AND DONE SCENARIO...FOR THE MOST PART FOR WESTERN AREAS. LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TOMORROW...THE FARTHER EAST THE BETTER AS VERY DRY AIR FROM AZ MAKES A RETURN EASTWARD INTO WESTERN AND CENTRAL NM BY AFTERNOON. LATEST GUIDANCE SLIGHTLY FASTER WITH THE DEVELOPMENT OF A SFC LOW OVER THE ERN PLAINS TUESDAY...AND THE RESULTING BACK DOOR FRONT ON THE BACK/WEST SIDE SLIDING THROUGH THE NORTHEAST PLAINS TUESDAY EVENING. NAM ALSO INDICATING THAT SOME MID-LEVEL MOISTURE WILL TRICKLE NORTHWARD FROM NORTHERN MEXICO ON TUESDAY. ADDED IN ISOLATED HIGH BASED/DRY STORMS FROM THE SW MOUNTAINS TUESDAY AFTERNOON AND EARLY EVENING AS A RESULT. MODELS TRENDING BACK TO MORE ACTIVITY FOR THE EAST WEDNESDAY THROUGH AT LEAST FRIDAY AS SURFACE HIGH PRESSURE REMAINS ANCHORED OVER THE NORTHERN PLAINS...KEEPING ELY SURFACE FLOW OVER NM. NW FLOW ALOFT SHOULD PROVIDE A GOOD SHEAR ENVIRONMENT FOR STRONG TO SEVERE STORMS EACH AFTERNOON AND EVENING WED THRU FRI. CONVECTIVE MCC'S OVER THE SRN PLAINS AND ERN NM EACH EVENING WILL LIKELY SEND LOW LEVEL RAIN COOLED AIR SURGES WESTWARD INTO THE RIO GRANDE VALLEY AND POSSIBLY AS FAR WEST AS THE WEST- CENTRAL MTNS. LEFT IN SLIGHT CHANCES FOR THE RIO GRANDE VALLEY BUT DRY AIR ENTRAINMENT FROM A CONTINUED W-NW FLOW ALOFT WILL BE TOUGH TO OVERCOME WEST OF THE CENTRAL MTNS. 33 && .FIRE WEATHER... ...DRY LIGHTNING THREAT THIS AFTERNOON...MAINLY NEAR AND WEST OF THE CONTINENTAL DIVIDE... CRITICAL FIRE WEATHER OUTLOOK...DRY LIGHTNING LIKELY FROM THE ARIZONA LINE TO THE EAST SLOPES OF THE CONTINENTAL DIVIDE THROUGH THIS EVENING. LOCAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING MONDAY FOR AN HOUR OR TWO IN SPOTS OVER THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...AND CENTRAL MOUNTAIN CHAIN DUE TO LOCAL GUSTS AND LOW HUMIDITIES. MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK WEEK AND INTO THE FIRST OF THE WEEKEND. DIFFERENCES ON FEATURE PLACEMENT AND TIMING EMERGING FROM SUNDAY ONWARD. RIDGE ALOFT EXTENDS FROM NORTHERN MEXICO ACROSS NEW MEXICO INTO THE CENTRAL ROCKIES AND THIS BASIC CONFIGURATION WILL REMAIN NEARLY STATIONARY THROUGH MIDWEEK. RIDGE CORE SHIFTING WESTWARD TO THE BAJA CALIFORNIA PENINSULA EARLY THURSDAY ALLOWING WEAK NORTHWEST FLOW ALOFT TO SPILL OVER THE RIDGE CORE AND CLIP THE NORTHEAST CORNER OF NEW MEXICO THROUGH EARLY SATURDAY MORNING. TROUGH ALOFT BUILDING FROM CENTRAL COLORADO ACROSS NORTHWEST NEW MEXICO TO THE MEXICO WEST COAST ON SATURDAY...AND JUST WHAT THIS DOES ON SUNDAY IS NOT WELL HANDLED BY THE MODEL CONSENSUS. EUROPEAN MODEL DIGS TROUGH DEEPLY INTO THE SOUTHWEST U.S. AND MOVES THIS RAPIDLY EASTWARD TO THE OHIO VALLEY BY MONDAY...AS RIDGE CORE BUILDS BACK IN OVER NEW MEXICO IN AN EASTWARD SLIDE. GFS MODEL KEEPS THE TROUGH MUCH FURTHER NORTH...AND LEAVES NEW MEXICO UNDER A RIDGE REGIME INTO MIDWEEK OF THE FOLLOWING WEEK. TOUGH TO RECONCILE THE STORIES AT THIS POINT...BUT WILL NOD TOWARD ECMWF CALL ON LESS SETTLED WEATHER AND INTRODUCE SOME LOW GRADE SHOWER CHANCES IN THE OUTER PERIODS PENDING BETTER CONSENSUS. OVERNIGHT...MUCH IMPROVED OVERNIGHT HUMIDITY RECOVERIES...WITH GOOD TO EXCELLENT RECOVERIES CENTRAL AND EAST...AND FAIR TO GOOD CONDITIONS WEST. GUSTY AND SHIFTING THUNDERSTORM WINDS OVER MUCH OF CENTRAL NEW MEXICO WILL EASE BY MIDNIGHT...WITH SOUTHERLY COMPONENT TO WINDS BECOMING MORE SOUTHWESTERLY BY DAYBREAK AS SURFACE LOW DEEPENS RAPIDLY OVER EASTERN COLORADO. FOR MONDAY...RIDGE REMAINING OVER NEW MEXICO...WITH WINDS ALOFT BECOMING LIGHT SOUTHWEST. SURFACE LOW DEVELOPING OVER THE EASTERN TIER OF THE STATE WILL TIGHTEN SURFACE PRESSURE GRADIENT AND PICK UP WINDS SPEEDS MONDAY AFTERNOON. MOISTURE TUGGED IN FROM THE SOUTH AND SOUTHEAST WILL BE ENOUGH TO KEEP MINIMUM HUMIDITIES JUST ABOVE CRITICAL THRESHOLDS DESPITE THE GUSTS...AND LIMIT RED FLAG CONDITIONS TO AN HOUR OR TWO IN SPOTS ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...AND THE CENTRAL MOUNTAIN CHAIN. AFTERNOON THUNDERSTORM COVERAGE WILL CONTINUE CENTRAL AND EAST...WITH OROGRAPHIC ENHANCEMENT OVER THE SUMMITS AND SLOPES OF THE CENTRAL MOUNTAIN CHAIN. BEST CHANCES FOR WETTING RAINS WILL BE CLOSEST TO THE TEXAS BORDER OVER THE SOUTHEAST CORNER OF THE STATE. TEMPERATURES PEAKING OUT 6 TO 12 DEGREES ABOVE NORMAL CENTRAL AND EAST...AND UP TO 6 DEGREES ABOVE NORMAL IN THE WEST. A DRYER OVERNIGHT...WITH POOR HUMIDITY RECOVERIES STATEWIDE EXCEPT FOR BETTER RECOVERIES IN THE EXTREME EAST. NO VENTILATION PROBLEMS. FOR TUESDAY...WEAK WESTERLY WINDS ALOFT WITH RIDGE REMAINING IN PLACE. SURFACE LOW SETTING UP OVER THE TEXAS PANHANDLE...BUT SURFACE PRESSURE GRADIENT RELATIVELY WEAK MOVING WESTWARD ACROSS NEW MEXICO. WEAK COOL PUSH WILL INVADE NORTHEAST AND EASTERN NEW MEXICO FROM THE SOUTHERN PLAINS...WITH WINDS SHIFTING AROUND TO THE EAST THROUGH THE AFTERNOON. PUSH WILL MAKE LITTLE WESTWARD PROGRESS...AND REMAIN PRETTY MUCH OVER THE EASTERN AND NORTHEASTERN PLAINS THROUGH TUESDAY NIGHT. MINIMUM HUMIDITIES BOTTOMING INTO THE SINGLE DIGITS PCT TUESDAY AFTERNOON...BUT GENERALLY MODEST WIND SPEEDS WILL PRECLUDE ANY WIDESPREAD CRITICAL FIRE WEATHER. GOOD TO EXCELLENT HUMIDITY RECOVERIES EAST...POOR TO FAIR CENTRAL...AND POOR IN THE WEST. NO VENTILATION ISSUES. FOR WEDNESDAY...COOLER PUSH INTO NORTHEAST NEW MEXICO WILL BRING TEMPERATURES DOWN TO EARLY JUNE NORMALS...WHILE REMAINDER OF THE SATE REMAINS 3 TO 8 DEGREES ABOVE NORMAL. THUNDERSTORM COVERAGE MOSTLY NORTHEAST PLAINS AND ADJACENT HIGHLANDS...AND SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH WEDNESDAY AFTERNOON. LIGHT WINDS ALOFT STARTING TO PICK UP SOUTHWEST SHIFT THROUGH WEDNESDAY AFTERNOON IN ADVANCE OF SLOW MOVING TROUGH DEEPENING FROM CENTRAL UTAH TO NORTHERN BAJA CALIFORNIA....AND SURFACE LOW SHIFTING TO WEST CENTRAL TEXAS. WINDS GENERALLY LIGHT FOR THE DAY...EASTERLY OVER THE EAST AND WESTERLY OVER THE WEST WITH CONVERGENCE PROVIDING A LITTLE EXTRA SUPPORT FOR AFTERNOON THUNDERSTORM DEVELOPMENT. COOLER TEMPERATURES EAST AND NORTHEAST WILL BOOST MINIMUM HUMIDITIES INTO THE 20S PCT OR BETTER...WITH SINGLE DIGITS STILL COMMON ELSEWHERE. EXCELLENT HUMIDITY RECOVERY WEDNESDAY NIGHT OVER THE EAST...WITH FAIR TO GOOD RECOVERIES CENTRAL AND WEST. OUTLOOK...THURSDAY THROUGH SATURDAY...TROUGH FROM CENTRAL ROCKIES TO SOUTHERN CALIFORNIA SLIDING ACROSS NEW MEXICO THROUGH THURSDAY NIGHT WITH NORTHWEST FLOW BUILDING IN OVER THE STATE THROUGH SATURDAY. SURFACE TROUGH DEVELOPING OVER THE EASTERN END OF THE STATE SATURDAY MORNING WILL TIGHTEN SURFACE PRESSURE GRADIENT AND PUSH THROUGH A COLD FRONT ACROSS NORTHEAST NEW MEXICO FOR A MUCH BREEZIER DAY. 30S PCT MINIMUM RH OVER THE EAST THURSDAY FALLING BACK INTO THE TEENS AND 20S PCT SATURDAY...WHILE THE WEST REMAINS DRY. EASTERN SHOWER AND THUNDERSTORM COVERAGE THURSDAY AND FRIDAY DECREASING IN SATURDAY AS DRYER AND MORE STABLE AIR MOVES IN. DEGRADED VENTILATION EAST ON THURSDAY IMPROVING TO EXCELLENT STATEWIDE BY SATURDAY. SHY && .AVIATION... 18Z TAF CYCLE LOW LEVEL WINDS SHIFTING SOUTHERLY AND TRANSPORTING MOISTURE NORTHWARD INTO THE HEART OF NEW MEXICO. UP VALLEY FLOW OVER THE RIO GRANDE...AND UP SLOPE FLOW AGAINST THE CENTRAL MOUNTAIN CHAIN WILL SET UP A BROAD THUNDERSTORM PATTERN FOR MID TO LATE AFTERNOON...WITH STORMS CONTINUING PAST SUNSET. STORMS ALONG AND SOUTH OF INTERSTATE 40 COULD CONTAIN HAIL AND STRONG WINDS ESPECIALLY DURING THE LATE AFTERNOON. TAFS WRITTEN WITH VCTS GROUPS WHERE TSTM DEVELOPMENT MOST LIKELY...TAILING OFF TO VCSH GROUPS TO COVER LINGERING THUNDERSTORMS. RIDGE OVERHEAD INTO MONDAY WITH WINDS SHIFTING TO SOUTHWESTERLY. TAFS HAVE LEFT OUT MENTION OF REDUCED VIZ DUE SMOKE...ESPECIALLY FOR LVS...SAF...AND ABQ. GUSTY WINDS NEAR THUNDERSTORMS AND GENERALLY SOUTHERLY FLOW SHOULD KEEP RESTRICTING SMOKE AWAY FROM TAF SITES...BUT SHIFT TO WEST ON MONDAY MAY PUSH SMOKE INTO SAF AND LVS BY LATE MONDAY MORNING. WILL KEEP AN EYE ON THIS ONE FOR YOU. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 88 52 86 / 10 0 0 10 DULCE........................... 39 81 38 79 / 10 5 5 10 CUBA............................ 46 83 43 80 / 30 5 5 10 GALLUP.......................... 47 85 43 83 / 10 0 0 10 EL MORRO........................ 41 80 38 80 / 10 5 0 10 GRANTS.......................... 50 85 46 82 / 20 5 0 10 QUEMADO......................... 52 85 48 82 / 10 0 0 5 GLENWOOD........................ 45 90 45 88 / 10 0 0 0 CHAMA........................... 43 74 42 76 / 20 10 5 10 LOS ALAMOS...................... 58 81 57 83 / 40 30 10 10 PECOS........................... 52 81 53 82 / 50 20 5 10 CERRO/QUESTA.................... 47 78 45 79 / 30 20 5 20 RED RIVER....................... 42 70 44 71 / 40 30 10 30 ANGEL FIRE...................... 34 73 34 77 / 30 30 5 30 TAOS............................ 45 82 43 81 / 30 20 5 10 MORA............................ 50 80 49 81 / 50 20 10 20 ESPANOLA........................ 51 87 49 87 / 30 5 0 10 SANTA FE........................ 53 81 54 83 / 40 20 5 10 SANTA FE AIRPORT................ 53 86 53 85 / 40 10 5 10 ALBUQUERQUE FOOTHILLS........... 59 88 60 87 / 40 10 10 5 ALBUQUERQUE HEIGHTS............. 62 90 61 89 / 30 5 0 5 ALBUQUERQUE VALLEY.............. 58 92 56 91 / 30 5 0 5 ALBUQUERQUE WEST MESA........... 59 91 58 89 / 30 5 0 5 LOS LUNAS....................... 58 93 58 91 / 30 5 0 5 RIO RANCHO...................... 58 92 58 89 / 30 5 0 5 SOCORRO......................... 61 98 60 92 / 30 5 0 5 SANDIA PARK/CEDAR CREST......... 51 85 52 85 / 50 20 5 10 TIJERAS......................... 57 87 56 87 / 40 10 5 10 MORIARTY/ESTANCIA............... 53 86 52 86 / 40 10 5 10 CLINES CORNERS.................. 51 85 53 84 / 60 20 10 10 GRAN QUIVIRA.................... 56 87 56 86 / 60 20 5 10 CARRIZOZO....................... 58 91 58 88 / 30 20 5 10 RUIDOSO......................... 53 83 58 82 / 50 20 10 10 CAPULIN......................... 55 82 55 82 / 20 10 10 30 RATON........................... 52 86 51 84 / 20 10 10 30 SPRINGER........................ 53 87 51 86 / 40 20 10 20 LAS VEGAS....................... 52 85 53 84 / 30 20 10 10 CLAYTON......................... 60 95 61 89 / 20 20 10 20 ROY............................. 55 91 56 88 / 30 20 10 20 CONCHAS......................... 61 93 60 95 / 40 20 10 10 SANTA ROSA...................... 62 94 63 93 / 60 20 10 10 TUCUMCARI....................... 66 99 65 96 / 40 20 10 10 CLOVIS.......................... 61 95 62 96 / 40 20 10 5 PORTALES........................ 63 96 64 97 / 40 20 10 5 FORT SUMNER..................... 63 95 64 96 / 60 20 10 5 ROSWELL......................... 67 100 67 102 / 50 20 10 5 PICACHO......................... 61 92 63 93 / 40 20 10 5 ELK............................. 58 89 62 89 / 50 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 2 2013 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND EVENING OVER PORTIONS CENTRAL AND EASTERN NEW MEXICO...MAINLY SOUTH OF INTERSTATE 40. LOCALIZED HEAVY RAIN FROM THUNDERSTORMS MAY IMPACT PREVIOUS YEARS BURN SCARS IN LINCOLN COUNTY INCLUDING THE LITTLE BEAR AND DONALDSON. ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS AND LIGHTING ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY FROM THE CONTINENTAL DIVIDE WESTWARD. AREAS OF SMOKE FROM THE TRES LAGUNAS FIRE NEAR TERERRO AND THE THOMPSON RIDGE FIRE NORTH OF JEMEZ SPRINGS MAY REDUCE VISIBILITIES TO 3 MILES OR LESS AND IMPACT AIR QUALITY IN THE VICINITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF SMOKE FROM THE TRES LAGUNAS FIRE NEAR TERERRO AND THE THOMPSON RIDGE FIRE NORTH OF JEMEZ SPRINGS MAY REDUCE VISIBILITIES TO 3 MILES OR LESS AND IMPACT AIR QUALITY IN THE VICINITY. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE EAST CENTRAL PLAINS TUESDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR LINCOLN...CHAVES...DE BACA...GUADALUPE...AND TORRANCE COUNTIES DUE TO THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT SUN JUN 2 2013
NMZ506-507-519-520-022200-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
258 PM MDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA...WESTERN
BERNALILLO...VALENCIA AND NORTHERN SOCORRO COUNTIES THROUGH 400 PM
MDT...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS FROM 30 MILES WEST-SOUTHWEST OF
DOWNTOWN ALBUQUERQUE TO 10 MILES WEST OF BELEN...MOVING NORTHEAST AT
30 MPH.
THE MOST IMMEDIATE CONCERN WITH THESE STORMS WILL BE STRONG AND
POTENTIALLY DAMAGING OUTFLOW WINDS. HAIL UP TO ONE-HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH ANY OF THE
STRONGER STORMS.
MOTORISTS ALONG INTERSTATE 40 NEAR THE LAGUNA PUEBLO AND RIO PUERCO
MAY BE IMPACTED...AS WELL AS AREAS ALONG STATE ROAD 6 WEST OF LOS
LUNAS.
OTHER AREAS AFFECTED INCLUDE...BELEN...LOS LUNAS...ALBUQUERQUE...
VEGUITA...JARALES...LOS TRUJILLOS-GABALDON...RIO COMMUNITIES...LOS
CHAVEZ...TOME-ADELINO...TOME...VALENCIA...BOSQUE FARMS...ISLETA
PUEBLO...MEADOW LAKE...SOUTH VALLEY...RIO GRANDE NATURE
CENTER...TAYLOR RANCH...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY
AND LAS NUTRIAS.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 118 AND 162...
INTERSTATE 25 BETWEEN MILE MARKERS 173 AND 234...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3521 10655 3477 10658 3440 10674 3437 10705
3456 10749 3512 10728
TIME...MOT...LOC 2055Z 233DEG 28KT 3467 10696
KJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT SUN JUN 2 2013
NMZ507-519>521-022300-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-WEST CENTRAL HIGHLANDS-
359 PM MDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...VALENCIA...
EXTREME NORTHWESTERN TORRANCE AND NORTHERN SOCORRO COUNTIES THROUGH
500 PM MDT...
AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS JUST SOUTHEAST OF LOS LUNAS...AND FROM
12 MILES WEST TO 18 MILES SOUTHWEST OF BELEN...MOVING NORTHEAST AT
30 MPH.
NEAR ZERO VISIBILITIES IN BLOWING DUST MAY BE ENCOUNTERED AT TIMES
ASSOCIATED WITH OUTFLOW WINDS ACCOMPANYING ANY OF THESE STORMS. WIND
GUSTS UP TO 55 MPH ARE POSSIBLE. ADDITIONALLY...HAIL UP TO ONE-HALF
INCH IN DIAMETER AND BRIEF HEAVY RAIN ARE EXPECTED AS THESE STORM
PASS THROUGH.
AREAS AFFECTED BY THIS STORM INCLUDE...BELEN...LOS LUNAS...
ALBUQUERQUE...VEGUITA...JARALES...LOS TRUJILLOS-GABALDON...RIO
COMMUNITIES...LOS CHAVEZ...TOME-ADELINO...TOME...VALENCIA...BOSQUE
FARMS...ISLETA PUEBLO...MEADOW LAKE...SOUTH VALLEY...RIO GRANDE
NATURE CENTER...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...TAYLOR
RANCH AND ABEYTAS.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 171...
INTERSTATE 25 BETWEEN MILE MARKERS 177 AND 232...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3510 10702 3519 10660 3503 10639 3438 10664
3454 10720
TIME...MOT...LOC 2154Z 239DEG 24KT 3469 10701
KJThe Albuquerque radar (KABX), 77 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Spotter in Stanley reported a peak wind gust to 58mph.
Penny size hail 2 miles northeast of Bingham.
Wind gust was recorded by the K4MR AWOS at the Melrose gunnery range.
Measured by the KTCC ASOS. Outflow wind from storms well to the south.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443679, 443680, 444437, 444438.